Mylan recalled 15,966 bottles of the blood pressure drug metoprolol succinate tablets due to a product mix-up, the third recall in the past five months involving generic versions of AstraZeneca’s Toprol-XL.
The drugmaker recalled the 50-mg tablets after a pharmacist reported that a tablet of a different size and marking was in a bottle of metoprolol, according to a recent FDA enforcement report. The recall was initiated in July, the report reads.
Mylan said it has not received any adverse event reports associated with the recalled lot. The drugmaker also said it has completed an investigation into the incident and has taken appropriate corrective actions.
This is the third recall of metoprolol to occur within the past five months, although the other recalls varied in terms of cause and companies involved.
Indian generics maker Wockhardt recalled 11,661 bottles of the drug this past summer after dissolution failures were found in control samples. In April, the drugmaker initiated a similar recall of 109,744 bottles of the drug due to problems with how it dissolves in the body.
Don’t face a recall due to a product mix-up. Human error is the main cause of drug manufacturing failures and recalls. Fix that with Reduce Human Error on the Drug and Device Manufacturing Floor today.